Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 39, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 3, 2016, 5:39 PM EDT for Mecklenburg County, Virginia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2016, 5:39 PM EDT (21:39 UTC)
- Expired
- May 3, 2016, 6:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mecklenburg County, VA
The radar
The Raleigh/Durham radar (KRAX), 114 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 6:13 PM EDT | TSTM WND DMG | Beechwood, VA | TREES DOWN ALONG SMITH CROSS ROADS AND HIGHWAY 1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955
WUUS51 KAKQ 032139
SVRAKQ
VAC117-032230-
/O.NEW.KAKQ.SV.W.0039.160503T2139Z-160503T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
539 PM EDT TUE MAY 3 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MECKLENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 630 PM EDT
* AT 538 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOYDTON...OR
NEAR CHASE CITY...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
SOUTH HILL AND LA CROSSE AROUND 615 PM EDT.
BRODNAX AROUND 620 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SKIPWITH...BASKERVILLE...ROGERS CORNER...BEECHWOOD...BRACEY...LAKE GASTON
AND JOHN H KERR RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3678 7849 3674 7803 3654 7805 3654 7806
3668 7851
TIME...MOT...LOC 2138Z 279DEG 27KT 3671 7844
HAIL...1.00IN
WIND...60MPH
$$
ZIMMERMAN1 follow-up statement
387
WWUS51 KAKQ 032200
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
600 PM EDT TUE MAY 3 2016
VAC117-032230-
/O.CON.KAKQ.SV.W.0039.000000T0000Z-160503T2230Z/
MECKLENBURG VA-
600 PM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN MECKLENBURG COUNTY...
AT 600 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
BOYDTON...OR 8 MILES SOUTHWEST OF SOUTH HILL...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
SOUTH HILL AROUND 615 PM EDT.
LA CROSSE AROUND 620 PM EDT.
BRODNAX AROUND 625 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BRACEY...
BASKERVILLE...BEECHWOOD AND LAKE GASTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&
LAT...LON 3675 7834 3674 7803 3654 7805 3654 7806
3664 7836
TIME...MOT...LOC 2200Z 283DEG 23KT 3668 7826
HAIL...1.00IN
WIND...60MPH
$$
ZIMMERMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:41 PM EDT, 58 minutes earlier.
Area forecast discussion, May 3, 4:41 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 441 PM EDT TUE MAY 3 2016 .SYNOPSIS... A COLD FRONT WITH WEAK AREAS OF LOW PRESSURE MOVING NORTHEAST ALONG THE BOUNDARY...WILL SLOWLY SINK SOUTHEAST ACROSS THE AREA AND TO THE COAST THIS EVENING INTO WEDNESDAY MORNING. UNSETTLED WEATHER WILL CONTINUE WEDNESDAY THROUGH FRIDAY...AS AN UPPER AIR LOW PRESSURE SYSTEM MOVES ACROSS THE MID ATLANTIC REGION. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... LATE THIS AFTN...LATEST RDR SHOWED A BROKEN LINE OF SHOWERS AND TSTMS EXTENDING FM NEAR D.C. SW TO JUST W OF FARMVILLE...THEN CONTINUED TO DANVILLE. ELSEWHERE...ISLTD SHOWERS WERE OVR SE VA AND NE NC. WILL HAVE 40-60% POPS INTO TNGT...AS THE BROKEN LINE OF SHOWERS AND TSTMS...AND POSSIBLY OTHER DEVELOPING SHOWERS/TSTMS IN ADVANCE OF THIS LINE...MOVE EWRD THRU THE CWA. BEST (MARGINAL) INSTABILITY WILL BE ACRS EXTRM SRN VA AND NE NC...AND THIS AREA REMAINS IN A SLGT RISK FOR SEVERE TSTMS. PRIMARY THREATS WILL BE DAMAGING WNDS/HAIL. OTHERWISE...ANY STRONGER STORMS COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. POPS DECREASE TO 20-40% FM WSW TO NE LATE TNGT INTO WED MORNG...AS THE COLD FRONT PUSHES TO THE CST. LOWS TNGT WILL BE MAINLY IN THE MID 50S TO ARND 60...UNDER A PARTLY TO MOSTLY CLOUDY SKY. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... UNSETTLED WX WILL CONTINUE ACRS THE FA WED THRU FRI...DUE TO UPR AIR LO PRES DROPPING FM THE GRT LKS REGION DOWN AND OVR THE MID ATLC REGION. WILL CARRY MAINLY 20-40% POPS...FM WED AFTN THRU WED NGT...THEN HAVE 40-60% ACRS THE REGION THU THRU FRI...AS THE UPR LVL LO TRACKS INTO NC THEN LIFTS NWRD THRU ERN VA/DE AND INTO NEW JERSEY. OTHERWISE...PARTLY TO MOSTLY CLOUDY WED INTO WED NGT...THEN GENERALLY MOSTLY CLOUDY OR CLOUDY THU THRU FRI. HIGHS ON WED WILL RANGE FM THE MID 60S TO MID 70S. LOWS WED NGT WILL BE MAINLY IN THE LWR TO MID 50S. HIGHS ON THU AND FRI WILL RANGE THRU THE 60S TO NEAR 70. LOWS THU NGT WILL BE IN THE UPR 40S TO LWR 50S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AN UPPER LOW IS EXPECTED TO GRADUALLY LIFT TO THE NE FRIDAY NIGHT INTO SATURDAY. POPS RANGE FROM ~20% SW TO 30-40% NE FRIDAY NIGHT WITH A PARTLY TO MOSTLY CLOUDY SKY...FOLLOWED BY PARTLY SUNNY CONDITIONS SATURDAY WITH A 20% CHC OF SHOWERS OVER THE ERN HALF OF THE AREA. FORECAST LOWS FRIDAY NIGHT RANGE FROM THE UPPER 40S TO LOW 50S...WITH HIGHS RANGING FROM THE MID/UPPER 60S OVER THE ERN SHORE...TO THE LOW 70S FOR INLAND VA/NE NC. A COLD FRONT APPROACHES FROM THE N SATURDAY NIGHT AND CROSSES THE AREA SUNDAY. GFS/CMC REMAIN SLIGHTLY FASTER THAN THE ECMWF...BUT THE OVERALL CONSENSUS IS FOR A SUNDAY FRONTAL PASSAGE. MOISTURE APPEARS LIMITED WITH THIS BOUNDARY...WITH ONLY A SLIGHT CHC POP WITH THE FRONTAL PASSAGE. HIGHS SUNDAY RISE INTO THE MID/UPPER 70S AFTER MORNING LOWS IN THE 50S. A MID/UPPER RIDGE BUILDS INTO THE REGION EARLY NEXT WEEK WITH WEAK HIGH PRESSURE SETTLING OFF THE SOUTHEAST COAST. THIS SHOULD LEAD TO GENERALLY DRY AND MILD CONDITIONS...WITH CURRENT FORECAST HIGHS IN THE MID/UPPER 70S MONDAY AND MODERATING INTO THE UPPER 70S TO LOW 80S TUESDAY. A LOW PRESSURE SYSTEM APPROACHES FROM THE W LATE IN THE PERIOD. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... CONSIDERABLE CLOUD COVER WAS OVER THE TAF SITES AT MIDDAY. A COLD FRONT WAS SITUATED FROM JUST N OF RIC AND SBY AND CONTINUING TO THE W/SW MOVING VERY SLOWLY SE. CONDITIONS AT THE TAF SITES WERE VARYING BETWEEN VFR AND MVFR. RADAR SHOWED WIDELY SCT LGT SHOWERS OVER PORTIONS OF THE AREA. HAVE SHOWERS AT VARIOUS TIMES IN THE TAFS LATE AFTN/EARLY EVENING. HAVE THE FRONT MOVE THROUGH RIC/SBY NEXT FEW HOURS AND REACHING PHF AND ORF OVERNIGHT. WINDS TURN TO THE NE AND CIGS LOWER TO MVFR THEN LATER IFR BEHIND THE FRONT. AT SBY AND ORF...HAVE LIFR CIGS AND IFR VSBYS EARLY WEDNESDAY MORNING BASED ON CONSENSUS OF MODEL/MOS DATA. THE FRONT IS EXPECTED TO STALL IN THE MORNING JUST NORTH OF ECG. WIDESPREAD IFR IS EXPECTED WEDNESDAY MORNING WITH ONLY SLOW IMPROVEMENT. KEPT ALL THE TAF SITES IFR THROUGH 18Z EXCEPT SLIGHTLY BETTER AT RIC. CONDITIONS MAY BE A LITTLE BETTER BY 18Z BUT A LOW OVERCAST IS EXPECTED TO HANG IN FOR A GOOD PART OF THE DAY. OUTLOOK...UNSETTLED CONDITIONS CONTINUE THROUGH FRIDAY AS AN UPPER LOW SETTLES OVER THE AREA WITH PERIODS OF IFR. DRY WEATHER IS EXPECTED OVER THE WEEKEND AS THE LOW PULLS SLOWLY OFF TO THE EAST WITH AN IMPROVING TREND IN AVIATION CONDITIONS. && .MARINE... A RATHER DIFFUSE COLD FRONT IS GRADUALLY DROPPING INTO THE MID-ATLANTIC REGION THIS AFTN. THE WIND REMAINS SW AOB 10KT AHEAD OF THE FRONT...AND IS NORTHERLY AOB 10KT ON THE COOL-SIDE OF THE BOUNDARY. THE FRONT GRADUALLY DROPS TO NEAR THE VA/NC BORDER OVERNIGHT WITH THE WIND BECOMING ENE 10-15KT ACROSS THE NRN BAY AND NRN OCEAN ZONES. SEAS AVERAGE 2-3FT THIS AFTN...AND BUILD TO 3-4 FT N OF CHINCOTEAGUE LATER TONIGHT. WAVES IN THE BAY GENERALLY AVERAGE 1-2 FT. BROAD LOW PRESSURE DEVELOPS OFF THE COAST WEDNESDAY INTO WEDNESDAY NIGHT AS AN UPPER LEVEL SYSTEM APPROACHES FROM THE W. MEANWHILE...THE FRONTAL BOUNDARY DISSIPATES. ANOTHER LOW THEN DEVELOPS IN VICINITY OF THE COAST THURSDAY INTO THURSDAY NIGHT AS THE UPPER SYSTEM PASSES OVER THE AREA. THE WIND REMAINS AOB 15KT THROUGH THIS PERIOD WITH THE DIRECTION AVERAGING NE THEN N ACROSS THE NRN PORTION OF THE MARINE AREA...TO W THEN NW ACROSS THE SRN PORTION OF THE AREA. LOW PRESSURE GRADUALLY MOVES OFFSHORE FRIDAY INTO SATURDAY WITH NW FLOW AOB 15KT. A COLD FRONT CROSSES THE COAST SUNDAY. SEAS AVERAGE 2-3 FT S...TO 3-4 FT N THROUGH THE PERIOD WITH 1-2 FT WAVES IN THE BAY...TO 2-3 FT AT THE MOUTH OF THE BAY. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...TMG NEAR TERM...TMG SHORT TERM...TMG LONG TERM...AJZ AVIATION...LSA MARINE...AJZ
Hazardous weather outlook, May 3, 2:48 AM EDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 248 AM EDT TUE MAY 3 2016 MDZ021>025-NCZ016-017-102-VAZ048-060>062-064-067>069-075>078-080>086- 089-090-095-097>100-509>525-040700- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-FLUVANNA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-CAROLINE-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY- NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO- EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM- WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX- EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 248 AM EDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>015-030>032-VAZ065-066-079-087-088-092-093-096-040700- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-BERTIE-CHOWAN-PERQUIMANS- MECKLENBURG-LUNENBURG-BRUNSWICK-GREENSVILLE-SUSSEX-SOUTHAMPTON- ISLE OF WIGHT-SUFFOLK- 248 AM EDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. PRIMARY THREATS ARE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 3, 3:38 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
338 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND DMG PORTSMOUTH 36.84N 76.30W
05/02/2016 CITY OF PORTSMOUTH VA TRAINED SPOTTER
STRONG WIND GUSTS KNOCKED SHUTTERS OFF FRONT OF HOUSE.
WINDS ESTIMATED 50 TO 60 MPH.
&&
CORRECTED EVENT TIME
EVENT NUMBER AKQ1600590
MINNICKSpecial weather statement, May 3, 4:40 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
440 PM EDT TUE MAY 3 2016
VAZ064-075-510-511-517-519-521-032130-
CAROLINE-WESTERN KING WILLIAM-WESTMORELAND-EASTERN LOUISA-WESTERN
HANOVER-WESTERN KING AND QUEEN-WESTERN ESSEX-
440 PM EDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LOUISA...
NORTHWESTERN KING WILLIAM...NORTHWESTERN KING AND QUEEN...
NORTHWESTERN ESSEX...CAROLINE...WEST CENTRAL WESTMORELAND AND NORTH
CENTRAL HANOVER COUNTIES...
AT 439 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LADYSMITH...OR
10 MILES WEST OF MILFORD...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
BOWLING GREEN AND MILFORD AROUND 455 PM EDT.
FORT A.P. HILL AROUND 500 PM EDT.
NEWTOWN AROUND 515 PM EDT.
LORETTO AROUND 520 PM EDT.
CHAMPLAIN AROUND 525 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SUPPLY...UPSHAW...CEDAR
FORK...ELEVON...DUANE FORK...HUSTLE...WOODFORD...GOLANSVILLE...SPARTA AND
BURRUSS CORNER.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3820 7725 3819 7724 3820 7722 3817 7718
3817 7715 3815 7712 3816 7709 3814 7708
3819 7705 3818 7692 3817 7692 3818 7691
3776 7710 3804 7784 3806 7778 3805 7775
3802 7775 3803 7773 3799 7764 3821 7740
TIME...MOT...LOC 2039Z 284DEG 37KT 3808 7756
MINNICKSpecial weather statement, May 3, 5:02 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 PM EDT TUE MAY 3 2016
VAZ060-061-066>068-032145-
PRINCE EDWARD-AMELIA-NOTTOWAY-LUNENBURG-CUMBERLAND-
502 PM EDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LUNENBURG...WESTERN
NOTTOWAY...SOUTHWESTERN AMELIA...PRINCE EDWARD AND SOUTHWESTERN
CUMBERLAND COUNTIES...
AT 501 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAMPDEN SYDNEY
COLLEGE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
HAMPDEN SYDNEY COLLEGE AROUND 505 PM EDT.
LONGWOOD UNIVERSITY AROUND 510 PM EDT.
RICE AROUND 520 PM EDT.
GREEN BAY AROUND 525 PM EDT.
BURKEVILLE AROUND 535 PM EDT.
CREWE AROUND 540 PM EDT.
NOTTOWAY AROUND 545 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RODOPHIL...BURKES
TAVERN...OLIVEVILLE...SIMPLICITY...STODDERT...TUGGLE...RUBERMOUNT...BRIERY
CREEK LAKE...ARVINS STORE AND SCHOLFIELD.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3735 7855 3735 7853 3733 7851 3733 7849
3734 7849 3734 7846 3737 7844 3737 7801
3692 7813 3706 7845 3708 7844 3709 7848
3711 7850 3713 7851 3715 7855 3714 7858
3715 7859
TIME...MOT...LOC 2101Z 282DEG 24KT 3720 7848
MINNICKSpecial weather statement, May 3, 5:24 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
524 PM EDT TUE MAY 3 2016
VAZ064-075>077-521-032215-
CAROLINE-WESTMORELAND-NORTHUMBERLAND-RICHMOND-WESTERN ESSEX-
524 PM EDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NORTHUMBERLAND...
CENTRAL RICHMOND...NORTHWESTERN ESSEX...NORTHEASTERN CAROLINE AND
WESTMORELAND COUNTIES...
AT 523 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PORT ROYAL...OR
7 MILES SOUTHEAST OF KING GEORGE...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
COLONIAL BEACH AROUND 530 PM EDT.
LEEDSTOWN AROUND 535 PM EDT.
MONTROSS AND NEWLAND AROUND 545 PM EDT.
HAGUE AND COLES POINT AROUND 600 PM EDT.
KINSALE AROUND 605 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SINGERLY...TEMPLEMAN...
WESTMORELAND STATE...PINEY GROVE...CHANCE...KREMLIN...VILLAGE...LYELLS...
GIBEON AND THREEWAY.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3826 7696 3821 7695 3820 7691 3817 7687
3815 7661 3811 7660 3808 7655 3790 7661
3815 7724 3820 7722 3817 7718 3817 7715
3815 7712 3816 7709 3814 7707 3817 7706
3818 7705 3826 7705 3828 7698
TIME...MOT...LOC 2123Z 285DEG 36KT 3820 7709
MINNICKSpecial weather statement, May 3, 5:27 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT TUE MAY 3 2016
VAZ065-032215-
MECKLENBURG-
527 PM EDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LUNENBURG AND CENTRAL
MECKLENBURG COUNTIES...
AT 527 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR REDOAK...MOVING
EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
CHASE CITY AROUND 540 PM EDT.
BOYDTON AROUND 555 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SPANISH GROVE...
SKIPWITH...NORTH VIEW...JOHN H KERR DAM...BASKERVILLE...ROGERS CORNER...
BEECHWOOD...FAIRVIEW...WIGHTMAN AND JOHN H KERR RESERVOIR.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3683 7854 3683 7829 3681 7824 3680 7817
3679 7815 3657 7822 3670 7865
TIME...MOT...LOC 2127Z 274DEG 19KT 3674 7855
ZIMMERMANSpecial weather statement, May 3, 5:27 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 527 PM EDT TUE MAY 3 2016 VAZ064-076-517-519>522-032200- CAROLINE-WESTERN KING WILLIAM-EASTERN ESSEX-RICHMOND-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX- 527 PM EDT TUE MAY 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL RICHMOND... NORTHWESTERN KING WILLIAM...NORTHWESTERN KING AND QUEEN...CENTRAL ESSEX AND SOUTHEASTERN CAROLINE COUNTIES... AT 527 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEWTOWN...OR 8 MILES NORTHWEST OF SAINT STEPHENS CHURCH...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... SAINT STEPHENS CHURCH AROUND 540 PM EDT. MILLERS TAVERN AROUND 550 PM EDT. TAPPAHANNOCK AROUND 555 PM EDT. DUNNSVILLE AROUND 600 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE REXBURG...UPSHAW... ELEVON...BRAYS FORK...DUANE FORK...GLOBE...SPARTA...HENLEY FORK...OWENTON AND HOWERTONS. STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3796 7676 3767 7686 3785 7734 3804 7728 TIME...MOT...LOC 2127Z 281DEG 29KT 3789 7715 MINNICK
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:02 PM EDT | Special Marine Warning | AKQ | 73 min | |
| May 2, 8:03 PM EDT | Special Weather Statement | AKQ | Mathews | 12 min |
| May 2, 8:11 PM EDT | Severe Thunderstorm Warning | AKQ | Mathews | 34 min |
| May 2, 8:14 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 24 min |
| May 2, 8:22 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, James City, York, City of Hampton, City of Newport News, City of Poquoson | 23 min |
| May 2, 8:23 PM EDT | Special Marine Warning | AKQ | 82 min | |
| May 2, 8:27 PM EDT | Special Marine Warning | AKQ | 78 min | |
| May 2, 8:41 PM EDT | Special Weather Statement | AKQ | Caroline, Goochland, Hanover | 49 min |
| May 2, 8:47 PM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 28 min |
| May 2, 8:48 PM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 57 min |
| May 2, 9:07 PM EDT | Special Marine Warning | AKQ | 83 min | |
| May 2, 9:12 PM EDT | Special Marine Warning | AKQ | 48 min | |
| May 2, 9:30 PM EDT | Special Weather Statement | AKQ | Westmoreland | 45 min |
| May 2, 10:03 PM EDT | Special Weather Statement | AKQ | Amelia, Lunenburg, Nottoway, Prince Edward | 42 min |
| May 2, 10:04 PM EDT | Special Marine Warning | AKQ | 86 min | |
| May 2, 11:27 PM EDT | Special Weather Statement | AKQ | Charles City, Chesterfield, Henrico, James City, King and Queen, Middlesex and 7 more | 63 min |
| May 2, 11:39 PM EDT | Special Marine Warning | AKQ | 66 min | |
| May 2, 11:43 PM EDT | Special Weather Statement | AKQ | Accomack | 62 min |
| May 3, 12:35 AM EDT | Special Weather Statement | AKQ | Gloucester, Lancaster, Mathews | 40 min |
| May 3, 4:40 PM EDT | Special Weather Statement | AKQ | Caroline | 50 min |
| May 3, 5:02 PM EDT | Special Weather Statement | AKQ | Prince Edward | 43 min |
| May 3, 5:24 PM EDT | Special Weather Statement | AKQ | Westmoreland | 51 min |
| May 3, 5:27 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 48 min |
| May 3, 5:31 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, King William | 29 min |
| May 3, 5:44 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Nottoway | 46 min |
| May 3, 5:53 PM EDT | Tornado Warning | AKQ | Essex, King and Queen, Lancaster, Middlesex, Richmond | 37 min |
| May 3, 6:17 PM EDT | Tornado Warning | AKQ | Lancaster, Middlesex, Northumberland, Richmond | 43 min |
| May 3, 6:21 PM EDT | Special Marine Warning | AKQ | 69 min | |
| May 3, 6:29 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Mecklenburg | 46 min |
| May 3, 7:02 PM EDT | Special Marine Warning | AKQ | 58 min | |
| May 3, 7:13 PM EDT | Special Weather Statement | AKQ | Mathews | 32 min |
| May 3, 7:14 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville | 46 min |
| May 3, 7:23 PM EDT | Special Marine Warning | AKQ | 67 min | |
| May 3, 7:32 PM EDT | Special Weather Statement | AKQ | Accomack | 43 min |
| May 3, 7:46 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Franklin | 44 min |
| May 3, 7:47 PM EDT | Special Marine Warning | AKQ | 28 min | |
| May 3, 7:59 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 46 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.